Blog
About

0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found
      Is Open Access

      Metastatic Glucagonoma Presenting with Weight Loss and Necrolytic Migratory Erythema

      Read this article at

      ScienceOpenPublisher
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          A 42-year-old Filipino female was admitted due to weight loss and recurrent abdominal pain over the past ten years. In 2010, she was diagnosed to have disseminated PTB associated with a liver mass. After 1 year of anti-TB treatment, lung condition was treated but her liver mass has enlarged. She also developed diarrhea, diabetes, and skin lesions with biopsy results showing Necrolytic Migratory Erythema (NME). CT scan showed liver and pancreatic tumors that were biopsied revealing a neuroendocrine tumor. Blood glucagon level was elevated. She was treated as a case of glucagon-secreting tumor with liver metastases with Everolimus and Octreotide. After 3 months of treatment, she gained weight, the skin lesions improved, and the liver mass decreased in size. Many of the initial symptoms of glucagonoma are nonspecific and subtle. As a result, glucagonoma is often diagnosed relatively late in the course of the disease. NME, the characteristic skin lesion of the glucagonoma syndrome, is often the clue that leads to the correct diagnosis.

          Related collections

          Author and article information

          Affiliations
          [1 ]Section of Endocrinology, Diabetes, and Metabolism, St. Luke's Medical Center - Quezon City, Philippines
          Journal
          Journal of the ASEAN Federation of Endocrine Societies
          JAFES
          Journal of the ASEAN Federation of Endocrine Societies (JAFES)
          08571074
          2308118X
          November 30 2015
          November 30 2015
          : 30
          : 2
          : 174-177
          10.15605/jafes.030.02.13
          © 2015

          CC BY 3.0

          Endocrinology & Diabetes, Medicine, Internal medicine

          Comments

          Comment on this article